MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, REGULAR, PERFORMANCE LEVEL 1.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, REGULAR, PERFORMANCE LEVEL 1.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42822
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, siphon, pre-implantation, and leak testing.However, the valve did not meet the requirements for pressure-flow testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of the manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was not working properly.According to the report, the physician said there was no flow when they did a flow test, but there was flow when they pressed on it and noticed flow endoscopically.Reportedly, the device was explanted.
 
Additional Manufacturer Narrative

Brand Name
DELTA VALVE, REGULAR, PERFORMANCE LEVEL 1.0
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6777699
Report Number2021898-2017-00432
Device Sequence Number13887176
Product Code JXG
UDI-Device Identifier00643169466869
UDI-Public00643169466869
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number42822
Device Lot NumberE28776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer08/17/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR